MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49953
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported, 2 weeks after a right ureteral jj stent placement procedure using a universa soft ureteral stent set, the stent had formed a knot and encrustation and required removal.The customer provided radiologic images that show a ureteral stent with a knot formed in right kidney.The surgeon had difficulty removing the stent and had to use force to remove it.No section of the device remained inside the patient.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects as a result of this alleged product malfunction.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.One used device was returned for investigation.Inspection of the returned device confirmed only one stent was received in used condition.The proximal coil was covered in a medium amount of encrustation beginning at the tip of the coil and continuing up to the single ink band at the base of the coil.The width of the coil is approximately 2cm within specification tolerance.Upon observation, the stent did not contain a knot as originally reported, but rather it was twisted out of position.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿do not force set components during placement, replacement and removal.Carefully remove the set components if any resistance is encountered¿ ¿improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Angulation of the wire guide or stent should be avoided.Use of a 0-degree scope lens is recommended.Scopes larger than 21.0 french are suggested¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A review of the device history did not identify any related anomalies.The cause of the complaint is a known inherent risk of the device that is documented in the instructions for use.The most probable cause for the observed stent encrustation includes human anatomy and user technique.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8655079
Report Number1820334-2019-01302
Device Sequence Number19451105
Product Code FAD
UDI-Device Identifier00827002499539
UDI-Public(01)00827002499539(17)210906(10)NS9145042
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2021
Device Model NumberG49953
Device Catalogue NumberUSH-700
Device Lot NumberNS9145042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1